Prednisone withdrawal? Help please.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined May 2003
Total Posts : 2480
   Posted 3/11/2009 7:36 PM (GMT -6)   
I'm not sure if this is prednisone withdrawal.
I started 30 mg. pred. as soon as I found out I was preg. last year. Had my baby in dec. on 10 mg. pred.
In Feb., went down to 7.5 mg., then 2 weeks later, 5 mg., then 2 weeks later, 2.5 mg. for 2 weeks, then stopped.
Since around the middle of Feb., I've been feeling kind of fatigue (but not necessarily tired), weak, and have very mild trouble with concentrating and focusing and short term memory. Could this be pred. withdrawal?
(My b12 is good, iron is probably a little high if anything, I'm also on an Ace inhibitor and beta blocker for mild heart problem which is very likely getting better and I don't think it is that.)
Any opinions on the pred withdrawal or any other suggestions? Anyone else go through this?

Elite Member

Date Joined Sep 2005
Total Posts : 10404
   Posted 3/11/2009 8:12 PM (GMT -6)   
Sometimes when a patient is tired the doctor likes to do a blood test to see if the thyroid is functioning properly. If you are concerned about pred withdrawal and your doctor concurs, you may also be asked to have a morning blood test to see whether you are able to produce enough cortisol on your own, or whether you need to go back on a smallish dose of pred until your glands start functioning again.
Co-Moderator Crohn's Forum.

Veteran Member

Date Joined Mar 2007
Total Posts : 4527
   Posted 3/11/2009 8:35 PM (GMT -6)   
Hi Just a thought here but the first thing I thought about was could google prednisone withdrawal symnptoms too if you are concerned.. I know it is hard coming off the pred.. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,hemmies,and still gail

Veteran Member

Date Joined Aug 2007
Total Posts : 990
   Posted 3/11/2009 9:58 PM (GMT -6)   
Roni, I've been meaning to congratulate you on your new little one!!! Are you sure you're not just experiencing fatigue from the middle of the night feedings, new schedule, another little one to tend to, etc.? What you describe is similar to what I felt once I had my second one--like each baby stole some of my brain cells! (Thank goodness I only had two. kids, that is, not brain cells!)

I don't know about pred withdrawal, but many moms report these kinds of symptoms in the early days with a new baby. I certainly do not mean to diminish what you are feeling, though, so it's probably best to get things checked out! Hope you feel better soon!
Mom to 16 year old son diagnosed in June, 2007.
Omega 3s, digestive enzymes, probiotics, vit. C, calcium w/D3, a good multivitamin and SCD legal yogurt
Started The Maker's Diet in Sept. '07. Incorporate Specific Carbohydrate Diet (SCD) recipes, too.

Veteran Member

Date Joined May 2003
Total Posts : 2480
   Posted 3/11/2009 11:26 PM (GMT -6)   
Thanks Emom.
Actually my baby pretty much sleeps through the night now, except the odd night. (What a blessing!)
I usually get between 6-9 hours of sleep straight.

Ivy, I just had my thyroid tested from my cardiologist so it's probably not that.

I've considered a chemical imbalance, but it's so hard to know. My b12, iron, folate and thyroid are all good. I could ask for potassium but I eat a banana almost daily, and the Questran is helping with the "d", so I'm pretty sure I'm absorbing my vitamins fairly well (at least better than before), plus I'm on a maternity vitamin as well. So you see, I'm not sure if my problem is nutritional or hormonal or pred. withdrawal or what else.

Veteran Member

Date Joined Mar 2007
Total Posts : 4527
   Posted 3/12/2009 7:05 AM (GMT -6)   
Hi Perhaps a check up is do for you but it does take a bit to get over the pred thing.. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,hemmies,and still gail

Veteran Member

Date Joined Dec 2005
Total Posts : 637
   Posted 3/12/2009 1:17 PM (GMT -6)   
Pred withdrawl gets ugly when you get down to a low dose, but it's ok. Fatigue, feeling crappy, no energy, those are all sorta ok withdrawl symptoms, they are going to happen to some degree. These can last for weeks, even after you are off it completely.

It gets to be dangerous, if you are feeling dizzy, or lightheaded when you stand up suddenly, after sitting or laying down for a while. It also robs your body of potassium, which can produce the same dizzy, lightheadedness, or even fainting spells. They do make pred in a 1mg tablet, which you can use if you have trouble getting off it with the 5mg tablets, don't hesistate to ask your doctor for them, especially if you been on it for several months.

Your comfort should be a top priortity with your doctor, who hopefully listens to and takes your requests seriously.
CD dx @ 13 (1987)
Prednisone 15mg every other day
Imuran 100mg day
Celexa 20mg day
Pain Meds
Vitamins + B12 Injections Once Per Week

Regular Member

Date Joined Jan 2009
Total Posts : 64
   Posted 3/12/2009 3:26 PM (GMT -6)   
I just took my last pred. two days ago and I am having withdrawl. Basically I feel yucky and dizzy and kind of "weird." I have had a very difficult time concentrating and remembering little things. I feel kind of like I am getting a flu or something.

Elite Member

Date Joined Feb 2004
Total Posts : 20552
   Posted 3/12/2009 10:58 PM (GMT -6)   
Researchers have finally recognized that having a chronic illness usually entails having fatigue so it could be the meds, or recently having a baby but even without those 2 factors you could still be prone to fatigue just from having crohn's alone.

My bum is broken....there's a big crack down the middle of it! LOL :)

Veteran Member

Date Joined Mar 2005
Total Posts : 1289
   Posted 3/12/2009 11:09 PM (GMT -6)   
i started at 60 a month ago and just went to 20 yesterday...
i've had a headache all day and have been weak and tired for a while now.
same thing happened last time i weaned myself off pred.
i'll take it though as look as these stupid chipmunk cheeks melt away fast!

just try to take it as easy as you can until your body normalizes without the pred in your system.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 9:31 PM (GMT -6)
There are a total of 2,712,071 posts in 299,054 threads.
View Active Threads

Who's Online
This forum has 153633 registered members. Please welcome our newest member, Smitty4heisman.
380 Guest(s), 13 Registered Member(s) are currently online.  Details
tedgard, Bloom93, schoolpsych, dacarte3, cvc, Kdsdrm, platinumpixie, InTheShop, joavila92, sam12, Lamilla, NotQuiteAntonio, straydog

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer